Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 6, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Aug 11, 2014, 9:10 PM EDT for McMinn County, Meigs County, Monroe County, Tennessee. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2014, 9:10 PM EDT (01:10 UTC)
- Expired
- Aug 11, 2014, 11:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties McMinn County, TN, Meigs County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 116 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 9:45 PM EDT | FLASH FLOOD | Decatur, TN | HIGH WATER ON A FEW ROADS IN TOWN. HIGH WATER SIGNS HAD TO BE PUT UP ON SOUTH END OF HIGHWAY 58 DUE TO WATER COVERING THE HIGHWAY. |
| Aug 11, 10:00 PM EDT | FLASH FLOOD | Madisonville, TN | SEVERAL REPORTS OF WATER COVERING ROADWAYS ACROSS THE COUNTY. ISBILL ROAD IN MADISONVILLE CLOSED. WATER GOT INTO THE BASEMENT OF A HOME IN SWEETWATER. |
| Aug 11, 10:00 PM EDT | FLASH FLOOD | Niota, TN | SEVERAL ROADS ACROSS THE COUNTY ARE CLOSED. ONE VEHICLE STRANDED ON COUNTY ROAD 213. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
553
WGUS54 KMRX 120110
FFWMRX
TNC107-121-123-120315-
/O.NEW.KMRX.FF.W.0006.140812T0110Z-140812T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
910 PM EDT MON AUG 11 2014
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN MONROE COUNTY IN EASTERN TENNESSEE...
MCMINN COUNTY IN EASTERN TENNESSEE...
CENTRAL MEIGS COUNTY IN EASTERN TENNESSEE...
* UNTIL 1115 PM EDT
* AT 908 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN IN THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN IN SOME AREAS. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
ATHENS...SWEETWATER...MADISONVILLE...DECATUR...ENGLEWOOD...
VONORE...NIOTA...TARIFFVILLE...MOUNT VERNON...BIG SPRING...
HILLSVIEW...MCGEE CARSON PENINSULA...CLEAR WATER...MURRAY STORE...
FORT LOUDON S.P. AND RICEVILLE.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3536 8494 3563 8473 3565 8462 3563 8457
3564 8454 3562 8451 3565 8452 3567 8443
3564 8440 3567 8432 3564 8428 3563 8425
3562 8425 3562 8420 3543 8411
$$
DGS1 follow-up statement
269
WGUS74 KMRX 120158
FFSMRX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
958 PM EDT MON AUG 11 2014
TNC107-121-123-120315-
/O.CON.KMRX.FF.W.0006.000000T0000Z-140812T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE TN-MCMINN TN-MEIGS TN-
958 PM EDT MON AUG 11 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
NORTHWESTERN MONROE...MCMINN AND CENTRAL MEIGS COUNTIES...
AT 955 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. OVER THREE INCHES OF RAIN HAVE
ALREADY FALLEN IN AN AREA FROM DECATUR TO ATHENS...WITH TWO INCHES
OR MORE FROM ATHENS TO MADISONVILLE. FLASH FLOODING IS EXPECTED IN
THESE AREAS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...SWEETWATER...MADISONVILLE...DECATUR...ENGLEWOOD...VONORE...
NIOTA...TARIFFVILLE...MOUNT VERNON...BIG SPRING...HILLSVIEW...MCGEE
CARSON PENINSULA...CLEAR WATER...MURRAY STORE...FORT LOUDON S.P. AND
RICEVILLE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3536 8494 3563 8473 3565 8462 3563 8457
3564 8454 3562 8451 3565 8452 3567 8443
3564 8440 3567 8432 3564 8428 3563 8425
3562 8425 3562 8420 3543 8411
$$
DGSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 7:50 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 11, 7:50 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 750 PM EDT MON AUG 11 2014 .AVIATION...A WARM FRONT IS SLOWLY LIFTING OVER THE REGION WITH THE APPROACH OF THE ASSOCIATED COLD FRONT. THIS WILL ALLOW FOR AN ACTIVE TAF PERIOD WITH A SERIES OF CONVECTIVE LINES EXPECTED TO MOVE THROUGH...ESPECIALLY DURING THE OVERNIGHT HOURS. AS A SHOWER OR THUNDERSTORM MOVES THROUGH A TAF SITE...CONDITIONS MAY FALL TO MVFR TO IFR AS CIGS AND VIS BRIEFLY LOWER. ADDITIONALLY...AREAS OF FOG ARE EXPECTED TO DEVELOP OVERNIGHT FOR ANOTHER CHANCE OF MVFR TO IFR CONDITIONS AROUND SUNRISE. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Aug 11, 3:24 PM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 324 PM EDT MON AUG 11 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-121930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 324 PM EDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SOME STORMS THIS AFTERNOON AND THIS EVENING WILL HAVE GUSTY OUTFLOW WINDS...MOST GUSTS LESS THAN 40 MPH...BUT A FEW OF THE STRONGER STORMS COULD HAVE WIND GUSTS THAT EXCEED 50 MPH. ALSO...SOME AREAS GETTING SEVERAL ROUNDS OF STORMS COULD RESULT IN LOCALIZED FLOODING THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY WIND DAMAGE REPORTS OR FLOODING THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Aug 11, 4:19 PM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
419 PM EDT MON AUG 11 2014
TNZ012-035-112115-
MORGAN-SCOTT-
419 PM EDT MON AUG 11 2014
...A STRONG THUNDERSTORM WILL AFFECT MORGAN AND SCOTT COUNTIES...
AT 418 PM EDT...A STRONG THUNDERSTORM WAS 13 MILES SOUTHEAST OF
JAMESTOWN...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WARTBURG...SUNBRIGHT...ROBBINS...ELGIN...FROZEN HEAD S.P....SLICK
ROCK...RUGBY...RUGBY S.P....DEERLODGE...HIGH POINT AND PETROS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3624 8488 3628 8488 3629 8487 3629 8484
3630 8482 3630 8480 3633 8477 3633 8476
3634 8474 3635 8474 3635 8473 3637 8473
3639 8439 3604 8448 3617 8490 3621 8491
TIME...MOT...LOC 2018Z 278DEG 23KT 3626 8482
DGSSpecial weather statement, Aug 11, 4:43 PM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 443 PM EDT MON AUG 11 2014 TNZ040-041-073-074-112130- COCKE SMOKY MOUNTAINS-NORTHWEST COCKE-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- 443 PM EDT MON AUG 11 2014 ...A STRONG THUNDERSTORM WILL AFFECT COCKE AND SEVIER COUNTIES... AT 442 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES NORTHEAST OF GATLINBURG...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PITTMAN CENTER AND COSBY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3578 8339 3587 8340 3592 8320 3576 8318 TIME...MOT...LOC 2042Z 261DEG 8KT 3583 8336 DGS
Special weather statement, Aug 11, 5:03 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
503 PM EDT MON AUG 11 2014
TNZ035-036-067-112200-
ROANE-MORGAN-ANDERSON-
503 PM EDT MON AUG 11 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROANE...MORGAN...
ANDERSON...
AT 503 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF WARTBURG TO 8 MILES EAST OF
FAIRFIELD GLADE...AND MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...CLINTON...KINGSTON...ROCKWOOD...WARTBURG...OLIVER
SPRINGS...MIDTOWN...HARRIMAN...OAKDALE...COALFIELD...PINE ORCHARD...
PETROS...FROZEN HEAD S.P. AND DEARMOND.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3592 8469 3598 8471 3603 8476 3604 8476
3617 8456 3614 8409 3580 8455
TIME...MOT...LOC 2103Z 285DEG 17KT 3618 8452 3602 8475
DGSSpecial weather statement, Aug 11, 5:14 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
514 PM EDT MON AUG 11 2014
TNZ044-045-112200-
WASHINGTON-UNICOI-
514 PM EDT MON AUG 11 2014
...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...UNICOI...
AT 514 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES WEST OF ERWIN...
MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...ERWIN...BANNER HILL...MIDWAY...UNICOI AND EMBREEVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3612 8233 3612 8235 3610 8239 3607 8256
3619 8263 3632 8237 3613 8230
TIME...MOT...LOC 2114Z 255DEG 20KT 3613 8257
DGSLocal storm report, Aug 11, 8:06 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
806 PM EDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TSTM WND DMG HARRIMAN 35.93N 84.56W
08/11/2014 ROANE TN 911 CALL CENTER
ONE TREE DOWN ON MORNING DRIVE.
&&Local storm report, Aug 11, 8:07 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
807 PM EDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG OAK RIDGE 35.96N 84.30W
08/11/2014 ROANE TN 911 CALL CENTER
ONE TREE DOWN ON HIGHWAY 95 NEAR OAK RIDGE.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:35 PM EDT | Areal Flood Advisory | MRX | Meigs, Rhea | 115 min |
| Aug 11, 10:09 PM EDT | Areal Flood Advisory | MRX | Bradley, McMinn, Meigs, Monroe, Polk | 2 hr |
| Aug 11, 11:12 PM EDT | Areal Flood Warning | MRX | McMinn, Meigs, Monroe | 3 hr |
| Aug 11, 11:27 PM EDT | Flash Flood Warning | MRX | Bradley, Monroe, Polk | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.